Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have gone through bilirubin test. What medication and diet is needed?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 338 Questions
hi doctor , this is XXXXXX
recently i have gone through bilirubin test i.e total , indirect and direct .
Total bilirubin shows as 1.7
Direct bilirubin = 0.5
Indirect bilirubin = 1.2
but i dont see the symptoms like yellowish of my eyes and skin?
what are suggesstions you give for this type?
Do i need to take medication for this one?
if yes what are the medicines do i need to take?
what is the diet i have to take?
Posted Tue, 30 Apr 2013 in Liver and Gall Bladder
Answered by Dr. Maruti Karale 51 minutes later

Thanks for posting your query.

Normally there should be some bilirubin in your blood. The amount of bilirubin normally present (normal values) are:
- Total bilirubin = 1.2mg/dl,
- Direct bilirubin= 0-0.2 and
- Indirect bilirubin= 0.2-0.8mg/dl

Accordingly your bilirubin values are above limits though not too high; however yellowish coloration of skin, eyes or urine will not be apparent till bilirubin values exceed more than 2.1mg/dl.

These borderline increase in direct and indirect bilirubin in asymptomatic patients could be due to:
-alcohol / alcoholic hepatitis
-fatty liver / Steatohepatitis
- Hepatotoxic drugs,
- Cholelithiasis,
- Chlecystitis,
- Any recent history of malaria, dengue any other viral or bacterial infections.

A detailed liver function tests, serum lipids, complete blood count along with ultrasound of abdomen are needed to exclude some of the aforementioned conditions. Discuss with your treating doctor and plan the tests. In the meanwhile you can take tablet Udiliv 150mg for 7 days. Drink more water and avoid fatty food. If you itching over body then you can take anti-histaminics for symptomatic relief.

You can write back to me after getting investigations.

Hope this will help you.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor